MAUDE Adverse Event Report: ARTHREX, INC. PS TIBIAL BEARING, SIZE 3, 14MM, VIT E; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

ARTHREX, INC. PS TIBIAL BEARING, SIZE 3, 14MM, VIT E; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number IBAL TKA,BEARING IMP,PS,SZ 3,18MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.The returned implant showed signs of wear on the posterior side, inferior and superior surfaces, as well as damage to the locking mechanism on the posterior side.The visible damage suggests the most likely cause of failure is a posterior to anterior event with a force greater than or equal to what would typically cause the tibial bearing to fail.
 
Event or Problem Description
It was reported that a patient had a total knee procedure on (b)(6) 2018.Roughly one and a half years after implantation the ar-523-b314 (lot: 115571546) tibial bearing came loose from the tibial tray, and the knee became unstable.The following arthrex parts were used during the primary procedure: ar-523-b314 // lot: 115571546 // qty.: 1.Ar-524-psc9 // lot: 132581730 // qty.: 1.Ar-513-t3 // lot: 10167303 // qty.: 1.Ar-516-5r // lot: 10183110 // qty.: 1.A bearing exchange procedure took place on (b)(6) 2019.During the revision procedure the surgeon explanted the ar-523-b314 (lot: 115571546), and implanted ar-513-bd18 (lot: 113601819).The rep reported the poly was the only arthrex device explanted during the revision procedure.The primary right tka and the bearing exchange procedure were performed by the same surgeon.The explanted device has been returned to arthrex.

Brand Name
PS TIBIAL BEARING, SIZE 3, 14MM, VIT E
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9214786
Report Number1220246-2019-01366
Device Sequence Number2524286
Product Code MBH
UDI-Device Identifier00888867232402
UDI-Public00888867232402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153586
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/31/2023
Device Model NumberIBAL TKA,BEARING IMP,PS,SZ 3,18MM
Device Catalogue NumberAR-523-B314
Device Lot Number113601819
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;